Alert archive / Florida / Small Craft Advisories in 2009
Small Craft Advisory 71, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Mar 3, 2009, 3:36 AM EST. It took effect at Mar 3, 2009, 4:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2009, 3:36 AM EST (08:36 UTC)
- In effect from
- Mar 3, 2009, 4:00 PM EST
- Expired
- Mar 4, 2009, 4:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
225 WHUS72 KMLB 030836 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 336 AM EST TUE MAR 3 2009 ...HAZARDOUS MARINE CONDITIONS EXPECTED TO REDEVELOP LATE THIS AFTERNOON THROUGH THIS EVENING...AND CONTINUE EARLY WEDNESDAY... AMZ570-572-575-042100- /O.NEW.KMLB.SC.Y.0071.090303T2100Z-090304T2100Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 336 AM EST TUE MAR 3 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST WEDNESDAY... ANOTHER SURGE OF NORTH TO NORTHEAST WINDS IS EXPECTED OVER THE ATLANTIC LATE TODAY. THIS WILL PUSH SEAS UP TO BETWEEN 7 AND 9 FEET OVER THE OFFSHORE WATERS...ESPECIALLY IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS. MARINERS... ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALL VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 8:35 PM EST, 7 hours 1 minute earlier.
Area forecast discussion, Mar 2, 8:35 PM EST, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
835 PM EST MON MAR 2 2009
.DISCUSSION...
TONIGHT...HIGH PRESSURE CENTERED IN THE WESTERN GREAT LAKES HAS A
RIDGE AXIS EXTENDING TO THE CENTRAL/WESTERN GULF OF MEXICO. THIS
WAS MAINTAINING A NORTHWEST/NORTH GRADIENT WIND ACROSS THE AREA. A
WEAK SURFACE TROUGH PUSHING DOWN THE EASTERN SEABOARD WILL ALLOW FOR
THE GRADIENT TO WEAKEN A LITTLE MORE TONIGHT SO WIND CHILLS WILL NOT
BE NEARLY THE FACTOR THEY WERE EARLY THIS MORNING.
THE MAIN CONCERNS ARE MIN TEMPERATURES AND PATCHY FROST. THE POSITION
OF THE SURFACE RIDGE WILL INHIBIT A PERFECT RADIATIONAL COOLING
NIGHT...BUT THE WEAK SURFACE TROUGH SHOULD HELP DIMINISH LOW LEVEL
WINDS AND CAUSE A GREATER THAN AVERAGE DIURNAL TEMPERATURE FALL.
THIS WOULD TAKE MOST OF THE AREA DOWN TO THE MID 30S...WHICH IS IN
LINE WITH OUR CURRENT FORECAST. OF COURSE THE NORMAL COLD SPOTS IN
THE NORTH MAY REACH TO AROUND FREEZING...WHICH IS ALSO HANDLED IN
THE CURRENT FORECAST. THE DRYNESS OF THE AIR MASS AND SOME BOUNDARY
LAYER WIND FLOW SHOULD KEEP FROST FROM BECOMING WIDESPREAD AND THE
PRESENT MENTION OF PATCHY FROST FOR AREAS WELL AWAY FROM THE COAST
LOOKS GOOD. NO FORECAST CHANGES ARE PLANNED.
*NOTE TO USERS OF THE OLD NGM MODEL AND FWC MOS...THE 00Z RUN
TONIGHT WILL BE THE LAST OPERATIONAL RUN OF THIS MODEL*
&&
.AVIATION...VFR.
&&
.MARINE...WEAK SURFACE TROUGH WORKING DOWN TO AROUND 30N WILL ACT TO
EASE THE PRESSURE GRADIENT TONIGHT...SO WILL LET THE ADVISORY IN THE
GULF STREAM EXPIRE. A NORTH WIND SURGE IS FORECAST TO REACH THE
WATERS BY TUE AFTERNOON...ESPECIALLY IN THE NORTH.
&&
.FIRE WEATHER...(PREVIOUS DISCUSSION)
MIN RHS LOOK TO DROP TO BETWEEN 25-30 PCT AGAIN ON TUE AFTN ACROSS
THE INTERIOR SO WILL UPGRADE FIRE WX WATCH TO A RED FLAG WARNING.
NORTH WINDS WILL ALSO INCREASE TO 10-15 MPH DURING THE AFTERNOON ON
TUE.
WINDS WILL VEER TO THE N/NE AND DIMINISH WED NIGHT...ALLOWING OCEAN
MODIFIED AIR TO ADVECT ONSHORE. THIS WILL SHOULD KEEP AFTN RH
VALUES ABV CRITICAL LVLS OVER MOST OF THE CWA. RFW CONDITIONS PSBL
OVER THE WRN INTERIOR COUNTIES...BUT CONDITIONS ARE TOO MARGINAL TO
WARRANT AN RFW ATTM.
&&
.CLIMATE...THANKS TO A VERY COLD PERIOD FROM MARCH 2-4, 1980...
RECORD MIN TEMPS FOR TUESDAY MORNING WILL NOT BE EVEN REMOTELY
THREATENED.
RECORDS MIN TEMPS FOR MARCH 3...
SITE TEMP YEAR
---- ---- ----
DAB 26F 1980
MCO 25F 1980
MLB 25F 1980
VRB 26F 1980
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM TO 6 PM EST TUESDAY FOR INLAND
VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN LAKE.
AM...NONE.
&&
SHORT TERM/AVIATION...LASCODY
LONG TERM....BRAGAW/SHARPHazardous weather outlook, Mar 2, 7:30 PM EST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 730 PM EST MON MAR 2 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-031100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 730 PM EST MON MAR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. ...EXCESSIVE COLD IMPACT... WINDS WILL DIMINISH TO AROUND 5 MPH LATE TONIGHT...SO WIND CHILL VALUES WILL NOT BE A SIGNIFICANT FACTOR EARLY TUESDAY MORNING. HOWEVER...LOW TEMPERATURES SHOULD BE A FEW DEGREES COLDER THAN MONDAY MORNING AND PATCHY FROST IS EXPECTED WELL AWAY FROM THE COAST. OVERNIGHT LOWS ARE FORECAST TO BE IN THE MID 30S FOR MUCH OF EAST CENTRAL FLORIDA. NORMAL COLD SPOTS IN LAKE...WESTERN VOLUSIA...NORTHWEST ORANGE...AS WELL AS RURAL SECTIONS OF OSCEOLA AND OKEECHOBEE COUNTIES...MAY REACH THE FREEZING MARK BRIEFLY AROUND SUNRISE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MUCH COLDER THAN NORMAL TEMPERATURES WILL CONTINUE THROUGH WEDNESDAY. LOW RELATIVE HUMIDITY VALUES ARE EXPECTED ACROSS THE INTERIOR COUNTIES OF EAST CENTRAL FLORIDA AGAIN TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LASCODY
Nearby
Small Craft Advisories in Florida, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.